(Closed) Does anyone have an Implanon as their birth control?

posted 6 years ago in Wellness
Post # 3
Hostess
7561 posts
Bumble Beekeeper
  • Wedding: January 2013

I have Implanon. I’ve had a few problems with it though, mostly irregular spotting. My gyno has given me a few hormone shots to even me out and it seems to be alright now (about 6 months out.)

Let me know if you have any more questions. 

Post # 5
Member
5296 posts
Bee Keeper
  • Wedding: January 1993

I don’t have it, but I have a friend who does, and she really likes it and recommended it to me if I ever wanted to consider it. Not sure if she had any cramping or such. 

Post # 7
Member
580 posts
Busy bee
  • Wedding: May 2014

I’ve had it for nearly the max, it’s due out in November. At the start, and now towards the end I’ve had a bit of spotting. Totally worth it for no periods. The only thing is that it only has so much hormone in it, so if you’re overweight it can run out quicker. However – I’m very overweight, it’s due up in 5 months or so and it’s still working fine.

I have had a couple of the side effects. I’m going to try the IUD next, if I have issues with that I’m just going to go back to the Implanon. Any other questions? πŸ™‚

Post # 9
Hostess
18643 posts
Honey Beekeeper
  • Wedding: June 2009

I thought about it, I just don’t want something that will leave a scar permanently.  If you want an IUD, keep looking for a doctor.  I found one that is willing to give it to me even though I haven’t had kids.  Hell is says on their website that they recommend it for people that haven’t had kids!

Post # 10
Member
580 posts
Busy bee
  • Wedding: May 2014

@meg.miles: I got some bad cramps before I had it anyway, and I can think of two or three times at most when I had cramps on it, so if anything I would say it made it better πŸ™‚

Post # 11
Member
792 posts
Busy bee
  • Wedding: June 2014

I’m onto my second one now and at first I had a little spotting but since then no periods at all and no other side effects – for me it been great!

Post # 13
Member
580 posts
Busy bee
  • Wedding: May 2014

@meg.miles: I think it will help a lot πŸ™‚ Mine were no where near as bad as yours, but I used to curl up in the foetal position and cry from the pain. I didn’t throw up or pass out though. And yeah, now on it I’ve maybe had pain like it a couple of times, but definitely not anywhere near as bad. Good luck!

Post # 14
Hostess
7561 posts
Bumble Beekeeper
  • Wedding: January 2013

@meg.miles:  I used to have terrible cramps, too. With the implanon, I have not had any regular period cramps but the first month I had some mean lower back cramps. I still have my period though, in addition to the spotting. I’ve heard that most women lose their periods by the one year mark. Is that true for everyone else?

 

Post # 15
Member
972 posts
Busy bee
  • Wedding: November 2012

I go a while without any spotting at all, i’d say about three months and then get very light spotting for about two weeks. I went to my Gyno to check it out and he said that it is a normal side effect

Post # 16
Member
269 posts
Helper bee
  • Wedding: December 2012

My experience is probably mixed, to be honest. Had I responded to this a few months ago I probably would have raved about it. When I first had it fitted, I had minimal side effects–maybe one crabbier than normal day, and I stopped getting my period completely.

I’ve had it in now for almost 11 months, and in that time frame I have gained just under 20 pounds. For the last 5 months (basically since I got engaged) I have been on a fairly strict diet, and working out between 4-6 days a week, hoping to lose weight. The scale won’t budge and I’ve never had any issues losing weight when I’ve actively tried. There’s a discussion board online called, ‘Female First,’ or something similar where other girls give their similar experiences–dating back to 2006. Many people report losing the weight once they got Implanon removed, but couldn’t do anything about the weight while it was still in. Everyone is different, but I know my body and how to lose weight and this is what I believe is blocking the weight loss.

The other side effect that affected me was that my entire back broke out in acne. I’ve never had an issue with this in the past, and nothing that I treat it with (over the counter) works. My face + neck have also broken out, albeit not as bad as my back, and using Proactive barely makes it better. Prior to this, Proactive had been too harsh for my skin, so this implant has definitely changed it.

I researched the Implanon before I put it in, and I actually read a lot of great reviews; my friend also has it and she’s super skinny and hasn’t had anything happen to her in terms of weight or acne. It definitely affects everyone differently, but if you go ahead and do it, I would advise watching for ay changes with your body. My doctor who put it in told me to wait at least 6 months before deciding to take mine out. I am just under 11 months, and am having it removed this afternoon. I’m hoping I can finally shed the weight and clear up my skin.

Good luck!

The topic ‘Does anyone have an Implanon as their birth control?’ is closed to new replies.

Find Amazing Vendors